MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.0/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.0/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367006
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo balloon system was chosen for treatment of a severely calcified lesion (98 percent stenosis degree) in the lad.During inflation the balloon burst at 14 atm.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed a tear with a length and width of 1 mm, which penetrates the balloon wall and reaches over the complete length of the x-ray marker.It seems likely that the damage of the balloon surface was caused by a hard, sharpedged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy.

Brand Name
PANTERA LEO 3.0/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10051167
Report Number1028232-2020-02013
Device Sequence Number835774
Product Code LOX
UDI-Device Identifier07640130415645
UDI-Public07640130415645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number367006
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11194818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1